MAUDE Adverse Event Report: SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER

SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER
Model Number AB35SX060120135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's age at time of event or dob, gender, and weight are unknown.This information was not available from the facility.During inflation, the balloon ruptured.Recurrence of this malfunction could result in a prolonged intervention.No patient injury reported.This mdr is being reported per fda request.Cross reference mfr report numbers: 3009784280-2020-00094, 3009784280-2020-00095.Patient information regarding relevant tests/laboratory data are unknown.This information was not available from the facility.The stellarex device was received for evaluation.Visual inspection found no unusual characteristics of the device.During functional testing, the balloon was inflated to nominal pressure, and a pinhole leak was observed between the mid and distal section of the balloon.The device was used off-label.The stellarex device is not indicated for in-stent restenosis.Per the ifu, balloon rupture is listed as a potential complication of the peripheral balloon.
 
Event or Problem Description
From the contralateral femoral approach,a stellarex device was inserted through a 6fr introducer sheath to treat an isr in the left sfa.The balloon was inflated to 6 atm, but the balloon ruptured.A new stellarex device was used, but also ruptured upon initial inflation.An abbott armada balloon was used to complete the procedure.No patient injury reported.

Brand Name
STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DCB PTA CATHETER
Manufacturer (Section D)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
MDR Report Key9904445
Report Number3009784280-2020-00095
Device Sequence Number2741798
Product Code ONU
UDI-Device Identifier00813132023256
UDI-Public00813132023256
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Model NumberAB35SX060120135
Device Catalogue NumberAB35SX060120135
Device Lot NumberFHV19B27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005